Texas, 2025

Flash Flooding and Damaging Wind in Texas, November 24, 2025

November 24, 2025 · NWS SHV · 5 events in 4 counties and zones

A mature linear thunderstorm complex developed across the Middle Red River Valley on November 24th and extended from Southwest Arkansas south-southwestward into East Texas and Northwest Louisiana. 5-1 inch/hour rain rates.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A mature linear thunderstorm complex developed across the Middle Red River Valley on November 24th and extended from Southwest Arkansas south-southwestward into East Texas and Northwest Louisiana. This thunderstorm complex was slow in its forward propagation eastward while producing areas of 0.5-1 inch/hour rain rates. An outflow boundary from this activity also extended farther westward from Longview to near Waco, Texas, where another well-organized linear complex moved eastward and also produced 0.5-1.5 inch/hour rain rates. In addition, heating along and south of a synoptic warm front across east Texas also aided in destabilization to support strengthening convection. This ultimately led to 2-4 inch rainfall totals across parts of East Texas and Northwest Louisiana, resulting in scattered instances of flash flooding, particularly where the greatest rainfall occurred over low-lying and urban areas. An isolated damaging wind report was also recorded with a downed tree near Nesbitt in Harrison County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 24, 12:48 PM CST, 3 hours 12 minutes earlier. Its key messages:

  • Issued at 1248 PM CST Mon Nov 24 2025
  • Severe thunderstorms remain possible this afternoon and evening mainly along and south of the I-20 corridor of East Texas and North Louisiana. A localized flood threat will persist as well for this area as well as extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas.
  • Cooler and drier conditions will return to the region late tonight through Tuesday, with a stronger reinforcement of colder/drier air spilling southeast Tuesday night/Wednesday morning.
Area forecast discussion, Nov 24, 12:48 PM CST, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1248 PM CST Mon Nov 24 2025

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 1248 PM CST Mon Nov 24 2025

 - Severe thunderstorms remain possible this afternoon and evening
   mainly along and south of the I-20 corridor of East Texas and
   North Louisiana. A localized flood threat will persist as well
   for this area as well as extreme Northeast Texas, Southeast
   Oklahoma, and Southwest Arkansas.

 - Cooler and drier conditions will return to the region late
   tonight through Tuesday, with a stronger reinforcement of
   colder/drier air spilling southeast Tuesday night/Wednesday
   morning.

&&

.DISCUSSION...
Issued at 1248 PM CST Mon Nov 24 2025

Busy morning as organized convection has spread farther E than
what the short term progs have indicated this morning, which may
work in our favor and inhibit as much of a northward shift of the
warm front into the region this afternoon. The leading edge of the
convection has weakened considerably over SCntrl AR and extreme NW
LA, but has reinforced the cooler air along and just S of the
I-20 corridor of E TX/N LA. However, am currently watching the
deepening convection development ongoing over SE TX WNW of HOU
near and S of a warm front, which extends from just N of ATT, to
just N of UTS, to JAS and along the Lower Sabine Valley of SW LA.
The short term progs remain in general agreement with additional
PVA spreading NE ahead of the primary upper trough currently
tracking through W TX, which should help maintain the cooler air
in VC of I-20 even as the warm front continues to lift N through
the afternoon/early evening. Thus, the greater instability axis
will spread N into Lower E TX/N LA S of the front, with more than
adequate bulk shear of 50-60 kts enhancing the development of
deeper, more organized and potentially severe convection by mid
and late afternoon once large scale forcing increases ahead of the
approaching trough. In fact, some backing of the low level winds
should help to increase low level shear as weak low pressure waves
try to develop along the warm front, which would enhance the
potential for isolated tornadic development. After coordination
with SPC, have issued a Tornado Watch in effect until 01Z this
evening for Lower E TX and far Wrn LA.

Have had to make some considerable adjustments to max temps this
afternoon especially for areas N of the warm front, mainly to
lower them as much as some 5-8+ degrees. Have also increased pops
a bit based on the current obs, with categorical/likely pops
continuing for much of the region this evening before the trough
allows for a sfc dry line to mix E into the area late this evening
through the overnight hours. But before the dry line arrival, cell
training in VC of the warm front may result in a narrow band of
higher QPF of 2-4+ inches from portions of extreme Ern TX into NW
LA/possibly far Srn AR, which may result in a localized flood
threat over these area through this evening. Will allow the
current Flood Watch to ride as is for areas along/N of the I-30
corridor, as sfc gauges from Red River County TX into McCurtain
County OK and Sevier/Howard Counties in SW AR have recorded 1-2+
inch totals, with additional rainfall expected over nearly
saturated grounds from previous rainfall late last week.

The short term progs continue to suggest that the trough axis will
exit the region to the ENE shortly after 06Z, thus quickly
diminishing the convection from W to E with its departure. While
the progs also hint at some wrap-around stratocu spilling S in
wake of this trough Tuesday, enough clearing may exist late
tonight through mid-morning for patchy FG development. Above
normal temps will return to much of the region Tuesday, before a
second but stronger cold front shifts SE through the area late
Tuesday night/Wednesday morning, returning more seasonal
conditions back in time for the Thanksgiving holiday. Depending on
the extent of cirrus rounding the base of the attendant longwave
trough Wednesday night as sfc ridging continues to build into the
region, freezing temps are possible Thursday morning across SE
OK/SW AR before spreading farther SE into the Lower MS Valley
Thursday night.

The dry NW flow aloft in wake of the longwave trough passage will
begin to flatten by the start of the holiday weekend with the
approach of additional shortwave energy entering the region, with
rapidly returning low level moisture along a SSWrly LLJ
contributing to an increase in convection development Saturday,
becoming further enhanced by Sunday as additional energy develops
in the SW flow aloft and overspreads the area. Attm, instability
return looks meager for the weekend systems, but additional much
needed rainfall is expected to provide some relief to the ongoing
drought conditions.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1248 PM CST Mon Nov 24 2025

For the 24/18z TAF period. A busy TAF period expected as showers
and thunderstorms will move across the airspace ahead of an
approaching front. Reduced flight conditions will occur at all
sites during the period due to showers and thunderstorms. Some
storms could be severe, especially at sites along and south of
I-20. Behind the convection, FG/BR will likely form, reducing
vsbys until the front finally moves through early Tuesday morning.
Winds will shift to the WNW in wake of the front. Some areas may
see SKC for a few hours behind the front, but models suggest some
wrap around low clouds will move into the airspace by the end of
the period. /20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1247 PM CST Mon Nov 24 2025

Spotter activation may be needed this afternoon and evening over
portions of East texas and North Louisiana along and south of the
I-20 corridor. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  59  75  48 /  90 100   0   0
MLU  69  63  75  50 /  70 100  10   0
DEQ  58  50  66  38 / 100  40   0   0
TXK  60  54  68  43 / 100  70   0   0
ELD  60  55  69  43 /  90 100   0   0
TYR  67  54  70  44 / 100  60   0   0
GGG  67  54  71  44 /  90  90   0   0
LFK  77  58  76  48 /  80 100   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this evening for ARZ050-051-059>061-070-071.

LA...None.
OK...Flood Watch through this evening for OKZ077.

TX...Flood Watch through this evening for TXZ096-097-108>112.

&&

DISCUSSION...15
AVIATION...20

In the hours before

Special weather statement, Nov 24, 3:00 PM CST, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
300 PM CST Mon Nov 24 2025

ARZ059-070-TXZ097-112-242145-
Cass TX-Miller AR-Bowie TX-Little River AR-
300 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LITTLE RIVER...
SOUTHERN BOWIE...NORTHWESTERN MILLER AND NORTHWESTERN CASS COUNTIES
UNTIL 345 PM CST...

At 300 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles west of Maud, or 14 miles southwest of New Boston, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks,
  Redwater, Maud, Red Lick, Ogden, Mandeville, Leary, Red Bank, Pine
  Prairie, Spring Hill, Bryans Mill and Homan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3325 9457 3332 9463 3370 9409 3352 9387
      3317 9450
TIME...MOT...LOC 2100Z 233DEG 48KT 3328 9451

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

50
Special weather statement, Nov 24, 3:23 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
323 PM CST Mon Nov 24 2025

TXZ097-109>112-125-242200-
Titus TX-Cass TX-Bowie TX-Upshur TX-Camp TX-Morris TX-
323 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BOWIE...MORRIS...
SOUTHEASTERN TITUS...NORTHERN UPSHUR...NORTHERN CASS AND EASTERN
CAMP COUNTIES UNTIL 4 PM CST...

At 323 PM CST, Doppler radar was tracking a strong thunderstorm over
Daingerfield, or 16 miles east of Pittsburg, moving northeast at 55
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Pittsburg, Daingerfield, Hughes Springs, Lone Star, Queen City,
  Naples, Maud, Omaha, Rocky Branch, Jenkins, Cason, Douglassville,
  Marietta, Domino, Bryans Mill, Red Hill, Spring Hill, Center Point
  and Holly Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 9471 3285 9478 3301 9499 3341 9444
      3321 9406
TIME...MOT...LOC 2123Z 233DEG 48KT 3306 9470

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Nov 24, 3:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
326 PM CST Mon Nov 24 2025

TXZ149>151-242200-
Panola TX-Rusk TX-Cherokee TX-
326 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PANOLA...
SOUTHWESTERN RUSK AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 4 PM
CST...

At 326 PM CST, Doppler radar was tracking a strong thunderstorm over
Ponta, or 10 miles northeast of Rusk, moving northeast at 55 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Henderson, Rusk, New Salem, Minden, Ponta, Pinehill, New
  Summerfield, Gallatin, Reklaw, Brachfield and Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3174 9514 3194 9514 3226 9479 3207 9452
TIME...MOT...LOC 2126Z 231DEG 46KT 3190 9503

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

50
Special weather statement, Nov 24, 3:29 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
329 PM CST Mon Nov 24 2025

ARZ050-059-OKZ077-TXZ096-097-242200-
Sevier AR-McCurtain OK-Bowie TX-Little River AR-Red River TX-
329 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT LITTLE RIVER...NORTHWESTERN
BOWIE...SOUTHEASTERN SEVIER...SOUTHEASTERN MCCURTAIN AND EASTERN RED
RIVER COUNTIES UNTIL 4 PM CST...

At 329 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles north of De Kalb, or 14 miles northwest of New Boston, moving
northeast at 70 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ashdown, Foreman, De Kalb, Wilton, Winthrop, Ben Lomond, Arkinda,
  Richmond, Wallace, Arden, Tom, Almont, Central and Beaverdams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3355 9475 3359 9482 3392 9426 3376 9397
      3376 9396 3375 9396 3375 9395 3374 9396
      3374 9397 3346 9460
TIME...MOT...LOC 2129Z 239DEG 58KT 3359 9460

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Nov 24, 3:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
333 PM CST Mon Nov 24 2025

ARZ060-061-242200-
Hempstead AR-Nevada AR-
333 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HEMPSTEAD AND
CENTRAL NEVADA COUNTIES UNTIL 4 PM CST...

At 333 PM CST, Doppler radar was tracking a strong thunderstorm near
Emmet, or 8 miles south of Prescott, moving northeast at 70 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Prescott, Emmet, Bluff City, Laneburg, Boughton, Morris, Mount
  Moriah and Sutton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 9352 3393 9334 3392 9334 3392 9333
      3389 9330 3388 9331 3387 9330 3384 9329
      3384 9326 3383 9326 3383 9322 3382 9322
      3382 9320 3380 9318 3382 9314 3379 9313
      3378 9310 3373 9311 3359 9337
TIME...MOT...LOC 2133Z 226DEG 58KT 3369 9340

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Nov 24, 3:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CST Mon Nov 24 2025

TXZ136>138-149-150-242245-
Cherokee TX-Smith TX-Harrison TX-Rusk TX-Gregg TX-
357 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT GREGG...SOUTHWESTERN HARRISON...
NORTHWESTERN RUSK...NORTH CENTRAL CHEROKEE AND SOUTHEASTERN SMITH
COUNTIES UNTIL 445 PM CST...

At 357 PM CST, Doppler radar was tracking a strong thunderstorm over
Turnertown, or 10 miles west of Henderson, moving northeast at 45
mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Henderson, Kilgore, White Oak, Hallsville, Overton,
  Troup, New London, Arp, Clarksville City, Joinerville, Turnertown,
  Liberty City, Lakeport, Easton, Monroe, Laird Hill, Rolling
  Meadows, Oak Hill and Stewart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3214 9512 3256 9486 3245 9443 3203 9489
      3210 9514
TIME...MOT...LOC 2157Z 218DEG 40KT 3215 9498

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

50

The radar

The Shreveport radar (KSHV), 121 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Camp

When
November 24, 4:00 PM CST to 6:30 PM CST
Where
Camp County, 0.9 mi SE of Pittsburg to 0.82 mi SE of Pittsburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.990, -94.960

Flash flooding with high water reported along FM Road 556 and 557 near Pittsburg.

Flash Flood, Smith

When
November 24, 4:30 PM CST to 7:00 PM CST
Where
Smith County, 1.35 mi ENE of Elkton to 1.39 mi ENE of Elkton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.328, -95.249

Haverhill Drive was washed out on the southeast side of Tyler.

Thunderstorm Wind, Harrison

When
November 24, 5:30 PM CST
Where
Harrison County, 4.86 mi ENE of Walkers Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.600, -94.470

Tree downed near Spellings Road and Highway 154.

Flash Flood, Harrison

When
November 24, 6:30 PM CST to 8:15 PM CST
Where
Harrison County, 1.35 mi ENE of Marshall to 1.76 mi ENE of Marshall
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.540, -94.350

Flash flooding with high water reported at several locations in the city of Marshall along U.S. Highway 259.

Flash Flood, Nacogdoches

When
November 24, 9:00 PM CST to 10:30 PM CST
Where
Nacogdoches County, 0.69 mi S of Melrose to 0.52 mi S of Melrose
Cause
Heavy Rain
Reported by
Public
Coordinates
31.560, -94.480

Flash flooding with high water reported via social media at a residence in Melrose.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300259, 1300260, 1300258, 1300261, 1300262.